Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


increase in weight
May 11, 2014

One year after i start taking Lamivudine,Zidovudine and Nevirapine i added 10kg how can i reduceV

Response from Dr. Henry

Many patient gain weight in the first year after starting a variety of effective HIV regimens. Part of that process involves a return to health as the extra energy previously used to combat HIV is no longer needed since the drugs are doing much of the work. Certain drugs may have more of an effective on fat than others-your current regimen has more often been linked to more fat loss than excessive gain in comparison to other regimens though there are variations from person to persons. Excess intake of sugar above the recommended 25 grams/day can lead to increased fat storage which can be worsened by some of the metabolic/liver effects of some HIV drugs. I recommended a metabolic/nutrition/lifestyle assessment to determine what factors may play a role in your weight gain and what interventions might be useful. KH



Previous
Can Bactrim Cause Hair Loss, Folliculitis
Next
Post PEP lymph nodes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement